MAUDE Adverse Event Report: DEPUY MITEK LLC US SUTURE MANIPULTOR; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US SUTURE MANIPULTOR; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214626
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event; we cannot discern a root cause for the reported failure mode.This device is six years old and has possibly seen heavy use in the field.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4)-incomplete.The lot number is currently unavailable.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff procedure when the surgical tech was operating the customer's suture manipulator, it was observed that the top jaw broke off when closing the jaws.The sales rep stated that the device failure occurred outside the patient.The sales rep reported that the surgeon completed the procedure with another like device with no patient consequences or delays.The sales rep could not provide a lot number for the device but stated that the device is approximately six years old and has seen heavy use in the field.The sales rep was not present for the case therefore could not provide any further information.The sales rep stated that the device was discarded by the facility.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
SUTURE MANIPULTOR
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7850288
Report Number1221934-2018-54607
Device Sequence Number2365715
Product Code HCF
UDI-Device Identifier10886705004089
UDI-Public10886705004089
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214626
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2015
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1